Hail, Grant
- When
- August 1, 4:15 PM CST to 4:16 PM CST
- Where
- Grant County, 12 mi S of Elgin
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 46.233, -101.850
Report through KFYR-TV.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 1, 1:09 PM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 209 PM CDT MON AUG 1 2005 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... FORECAST CHALLENGES REVOLVE AROUND TIMING OF NEXT SYSTEM AND CONVECTIVE INITIATION TUESDAY ALONG BOUNDARY MOVING FROM EASTERN MONTANA TO EASTERN NORTH DAKOTA BY 00Z WEDNESDAY. GFS CONTINUES SLOWER WITH PROGRESSION OF SURFACE TROUGH. TROUGH ALONG A KMOT TO KHEI LINE BY 12Z TUESDAY BY NGM/NAM AND CANDADIAN MODELS BUT ONLY REACHING THE MONTANA/NORTH DAKOTA LINE ON THE GFS. HOWEVER AIR MASS IN WARM SECTOR AHEAD OF SURFACE TROUGH WILL BE STRONGLY CAPPED AND WILL PUSH CONVECTION A BIT FARTHER WEST UNTIL WEDNESDAY EVENING. SYSTEM MOVES SLOWLY THROUGH CWA OVERNIGHT TUESDAY AND WILL LINGER CHANCE OR SLIGHT CHANCE POPS INTO WEDNESDAY DAYTIME. HIGH PRESSURE BEGINS TO BUILD INTO NORTHERN PLAINS WEDNESDAY NIGHT FOR DRY AND COOLER REMAINDER OF EXTENDED. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT... KEPT THE EXTENDED FORECAST DRY WITH VERY LITTLE OTHER CHANGES. UPPER LEVEL NORTHWEST FLOW WILL TRANSITION TO A MORE ZONAL COMPONENT FOR THE WEEKEND. A COUPLE OF SHORT WAVE TROUGHS MOVING THROUGH CENTRAL CANADA WILL FLATTEN OUT ANY RIDGING ATTEMPTS OVER THE WESTERN AND CENTRAL UNITED STATES IN THE LONG TERM...THUS KEEPING THE EXTREME HEAT AWAY FROM THE NORTHERN PLAINS. WITH ZONAL FLOW WE WILL SEE A WARMING TREND TOWARDS MORE SEASONABLE TEMPERATURES INTO THE WEEKEND AND INTO EARLY NEXT WEEK. DGEX AND 12Z GFS80 DO HINT AT PRECIP CHANCES SUNDAY THROUGH TUESDAY...BUT WILL HOLD OFF MENTIONING IN THE FORECAST FOR NOW UNTIL LONG RANGE MODELS BECOME MORE AGREEABLE ON TIMING AND PLACEMENT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/NH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 341 PM CDT MON AUG 1 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-022037- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 341 PM CDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS MAY PRODUCE DANGEROUS LIGHTNING TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON IN WESTERN NORTH DAKOTA AND THEN SPREAD INTO THE CENTRAL PART OF THE STATE DURING THE EVENING AND OVERNIGHT. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND TUESDAY NIGHT. CJS/HW
The Bismarck radar (KBIS), 103 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
1 hail. Local standard time, as filed.
Report through KFYR-TV.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470681.